Alert archive / Indiana / Frost Advisories in 2012
Frost Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Apr 17, 2012, 12:24 PM EDT for 8 counties in Indiana; 4 counties in Michigan; 5 counties in Ohio. It took effect at Apr 18, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 12:24 PM EDT (16:24 UTC)
- In effect from
- Apr 18, 2012, 2:00 AM EDT
- Expired
- Apr 18, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 54 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WWUS73 KIWX 171624 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1224 PM EDT TUE APR 17 2012 ...FROST EXPECTED OVERNIGHT... .LIGHT WINDS AND CLEAR TO MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVERNIGHT. AREAS OF FROST ARE EXPECTED OVER FAR SOUTHERN LOWER MICHIGAN...WITH PATCHY FROST OVER THE NORTHERN PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. THEREFORE...A FROST ADVISORY HAS BEEN ISSUED FOR AREAS MAINLY NORTH OF A LINE FROM PLYMOUTH TO FORT WAYNE TO NAPOLEON. INZ004>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-180030- /O.NEW.KIWX.FR.Y.0005.120418T0600Z-120418T1200Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE 1224 PM EDT TUE APR 17 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * FROST IS EXPECTED OVERNIGHT AS TEMPERATURES DROP INTO THE MID 30S. IMPACTS... * FROST MAY DAMAGE UNPROTECTED SENSITIVE PLANTS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
841 WWUS73 KIWX 180102 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 902 PM EDT TUE APR 17 2012 ...FROST EXPECTED OVERNIGHT... .LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OVERNIGHT. AREAS OF FROST ARE EXPECTED OVER FAR SOUTHERN LOWER MICHIGAN...WITH PATCHY FROST OVER FAR NORTHERN INDIANA AND NORTHWEST OHIO. THEREFORE...A FROST ADVISORY HAS BEEN ISSUED FOR AREAS MAINLY NORTH OF A LINE FROM PLYMOUTH TO FORT WAYNE TO NAPOLEON. INZ004>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-180915- /O.CON.KIWX.FR.Y.0005.120418T0600Z-120418T1200Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE 902 PM EDT TUE APR 17 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... HAZARDOUS WEATHER... * FROST IS EXPECTED OVERNIGHT AS TEMPERATURES DROP INTO THE MID 30S. IMPACTS... * FROST MAY DAMAGE UNPROTECTED SENSITIVE PLANTS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
177 WWUS73 KIWX 180744 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 AM EDT WED APR 18 2012 ...FROST EXPECTED OVERNIGHT... .LIGHT WINDS AND MOSTLY CLEAR SKIES HAS ALLOWED TEMPERATURES TO DROP INTO THE MID 30S THIS MORNING. AREAS OF FROST ARE EXPECTED OVER FAR SOUTHERN LOWER MICHIGAN...WITH PATCHY FROST OVER FAR NORTHERN INDIANA AND NORTHWEST OHIO. INZ004>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-181200- /O.CON.KIWX.FR.Y.0005.000000T0000Z-120418T1200Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE 344 AM EDT WED APR 18 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * FROST IS EXPECTED EARLY THIS MORNING AS TEMPERATURES DROP INTO THE MID 30S UNDER MAINLY CLEAR SKIES. IMPACTS... * FROST MAY DAMAGE UNPROTECTED SENSITIVE PLANTS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Apr 17, 3:25 AM EDT, 8 hours 59 minutes earlier.
Area forecast discussion, Apr 17, 3:25 AM EDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 AM EDT TUE APR 17 2012
.SHORT TERM... / TODAY THROUGH WEDNESDAY NIGHT /
QUIET/DRY WX EXPECTED TODAY INTO TONIGHT AS A LOW LEVEL RIDGE AXIS
EDGES EWD THROUGH THE AREA IN PROGRESSIVE HIGH ZONAL FLOW.
MORNING WATER VAPOR SHOWS A PAIR OF WELL DEFINED VORTICITY MAXIMA
OVER SRN MN AND SRN WI. ONLY IMPACT FROM THESE MID LEVEL IMPULSES
WILL BE A PERIOD OF HIGH BASED STRATOCU EARLY THIS
MORNING...MAINLY ACROSS NORTHWESTERN ZONES.
OTHERWISE...SEASONABLE TEMPS, LIGHT WINDS, AND PLENTY OF SUNSHINE
TODAY WITH DAYTIME HEATING SUPPORTING SOME SCATTERED FAIR WX CU.
SFC HIGH CENTERED OVER THE EASTERN GREAT LAKES BY TONIGHT WILL BRING
A PERIOD OF OPTIMAL RADIATIONAL COOLING TO THE AREA BEFORE HIGH
CLOUDS INCREASE LATE. WITH THIS OPTED TO LOWER LOWS SEVERAL DEGREES
CLOSER TO COOLER MOS GUIDANCE...WITH A FROST POSSIBLE ACROSS
NORTHERN/EASTERN ZONES. TEMPERATURES WILL RECOVER NICELY ON
WEDNESDAY AS THE LOW LEVEL FLOW VEERS SOUTHWESTERLY SUPPORTING
DEEPER MIXING AND LEVEL LEVEL WAA. MODELS HAVE BEEN CONSISTENT IN
TRACKING A PAC NW SHORTWAVE QUICKLY EWD INTO THE UPPER MIDWEST AND
NORTHERN GREAT LAKES WEDNESDAY INTO WEDNESDAY NIGHT. THIS WILL
FORCE A WEAKENING FRONTAL BOUNDARY SWD INTO THE SOUTHERN GREAT
LAKES BY WEDNESDAY NIGHT. ONLY LOW/MID CHC POPS FOR SHOWERS
WARRANTED ACROSS THE NORTH GIVEN WEAKENING CONVERGENCE ALONG THE
BOUNDARY AS IT PARALLELS THE FLOW ALOFT. IF SHOWERS DO HOLD
TOGETHER THIS FAR SOUTH EXPECT LIGHT AMOUNTS AS LACK OF
AMPLIFICATION WILL RESULT IN A POOR MOISTURE FEED WITH THE BULK OF
LARGE SCALE ASCENT FOCUSING NORTH OF THE AREA.
&&
.LONG TERM...
LEAD SW IN ACTIVE ZONAL FLW THIS MORNING ACRS THE NWPAC WILL EJECT
RAPIDLY EWD INTO SE CANADA TO START THE PD BY THU. 00Z TRENDS OF
FLATTER SOLUTION ALOFT CONT AND OF WHICH AFFECTS SENSIBLE WX FCST
EARLY ON. SECONDARY AND MUCH MORE POTENT SW DENOTED QUITE NICELY IN
VAPOR IMAGERY THIS MORNING OVR THE NEPAC STILL A SUBJECT OF
CONSIDERABLE UNCERTAINTY AS IT AMPLIFIES INLAND MID PD W/GREATER
STREAM SEPARATION INDICATED AGAIN THIS WEEKEND. HWVR DECIDED
PREFERENCE GOING FORWARD IS FOR A UKMET/EC BLEND WHILE AVOIDING ALL
NCEP MODEL GUIDANCE. THIS SUBJECTIVELY HOLDS GREATER CONTINUITY TO
GOING FCST GRIDS YET IS OBJECTIVELY WEIGHTED TWD FAR SUPERIOR NON-NCEP
VERIFICATION SCORES OVER THE LAST SVRL MONTHS. THUS WILL DECIDEDLY
STRAY AWAY FM ALLBEND GUIDANCE THIS MORNING W/PREFERRED WEIGHTING
TWD UKMET/EC BLEND AND WHICH MOST NOTABLY AFFECTS DYS4-5.
OTHERWISE PLACEMENT OF WELL AGREED UPON DEEP EAST COAST CYCLONE LT
PD WARRANTS DROPPING PRIOR ERRONEOUS ALLBLEND POPS DY7-8 WHILE
HEDGING SLIGHTLY WARMER W/EWD PREFERRED MEAN TROUGHING.
&&
.AVIATION...
VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED AS HIGH PRESSURE
BUILDS EWD INTO THE AREA TODAY. WEAK MID LEVEL IMPULSE TRACKING
INTO MICHIGAN EARLY THIS MORNING MAY BRING A FEW MID LEVEL CLOUDS
TO MAINLY SBN EARLY IN THE TAF PERIOD. OTHERWISE...CU RULE PROGS
AND FCST SOUNDINGS SUGGEST THAT SCT DIURNAL CU NEAR 5 KFT WILL
DEVELOP AROUND 14Z...MAINLY AT FWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING FOR
INZ003>009-012-014-016-017.
MI...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MIZ077>081.
OH...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ001.
LM...NONE.
&&
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDELHazardous weather outlook, Apr 17, 4:21 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EDT TUE APR 17 2012 INZ004>009-MIZ077>081-OHZ001-002-004-005-180900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 421 AM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. PATCHY FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-180900- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 421 AM EDT TUE APR 17 2012 /321 AM CDT TUE APR 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 421 AM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECT AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Frost Advisories in Indiana, 2012Frost Advisories in Ohio, 2012Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.